| DRUGS INDEX | MANUFACTURERS INDEX | HEALTH | ANATOMY | GEOGRAPHY | USA STATISTICS | CHINA STATISTICS | JOBS |

Extra Strength Tylenol Adult Liquid Pain Reliever, Regular Strength Tylenol Tablets, Extra Strength Tylenol Rapid Release Gels, Tylenol 8 Hour Extended Release Geltabs and Caplets, Tylenol Arthritis Pain Extended Release Caplets and Geltabs, Extra Streng (McNeil Consumer)

Custom Search
  • Description
  • Clinical Pharmacology
  • Indications and Usage
  • Dosage and Administration
  • Warnings
  • Overdosage
  • Description (2)
  • How Supplied

    - Drugs index
    - Manufacturers
    - Feedback

  • DESCRIPTION

    Each Regular Strength TYLENOL® Tablet contains acetaminophen 325 mg. Each Extra Strength TYLENOL® Geltab, Caplet, Cool Caplets, EZ Tabs or Rapid Release Gel contains acetaminophen 500 mg. Extra Strength TYLENOL® Adult Liquid is alcohol-free and each 15 mL (1 tablespoonful) contains 500 mg acetaminophen. Each TYLENOL® Arthritis Pain Extended Relief Geltab/Caplet and each TYLENOL® 8 Hour Extended Release Geltab/Caplet contains acetaminophen 650 mg.

    ACTIONS

    Acetaminophen is a clinically proven analgesic/antipyretic. Acetaminophen produces analgesia by elevation of the pain threshold and antipyresis through action on the hypothalamic heat-regulating center. Acetaminophen is equal to aspirin in analgesic and antipyretic effectiveness and it is unlikely to produce many of the side effects associated with aspirin and aspirin-containing products. Tylenol Arthritis Pain Extended Release and TYLENOL 8 Hour Extended Release use a unique, patented, bilayer geltab/caplet. The first layer dissolves quickly to provide prompt relief while the second layer is time released to provide up to 8 hours of relief.

    USES

    Regular Strength TYLENOL® Tablets : temporarily relieves minor aches and pains due to:

    • headache · muscular aches · backache · arthritis
    • the common cold · toothache · premenstrual and menstrual cramps
    • temporarily reduces fever

    Extra Strength TYLENOL® Geltabs, Caplets, EZ Tabs, or Rapid Release Gels: temporarily relieves minor aches and pains due to:

    • headache · muscular aches · backache · minor pain of arthritis
    • the common cold · toothache · premenstrual and menstrual cramps
    • temporarily reduces fever

    Extra Strength TYLENOL® Cool Tablets: temporarily relieves minor aches and pains due to:

    • headache · muscular aches · backache · arthritis
    • the common cold · toothache · menstrual cramps

    Extra Strength TYLENOL® Adult Liquid: temporarily relieves minor aches and pains due to:

    • headache · muscular aches · backache · minor pain of arthritis
    • the common cold · toothache · premenstrual and menstrual cramps
    • temporarily reduces fever

    TYLENOL® Arthritis Pain Extended Release Caplets: temporarily relieves minor aches and pains due to:

    • arthritis · the common cold · headache · toothache
    • muscular aches · backache · menstrual cramps

    TYLENOL® Arthritis Pain Extended Release Geltabs: temporarily relieves minor aches and pains due to:

    • minor pain of arthritis · muscular aches · backache
    • premenstrual and menstrual cramps
    • the common cold · headache · toothache

    TYLENOL® 8 Hour Extended Release Geltabs/Caplets: temporarily relieves minor aches and pains due to:

    • muscular aches · backache · headache · toothache · the common cold
    • menstrual cramps · minor pain of arthritis
    • temporarily reduces fever

    DIRECTIONS

    Regular Strength TYLENOL® Tablets:

    • do not take more than directed (see overdose warning )

    adults and children
    12 years and over
    · take 2 tablets every 4 to 6 hours as needed
    ·do not take more than 12 tablets in 24 hours
    children 6-11 years ·take 1 tablet every 4 to 6 hours as needed
    ·do not take more than 5 tablets in 24 hours
    children under
    6 years
    do not use this adult Regular Strength product in children under 6 years of age; this will provide more than the recommended dose (overdose) of TYLENOL® and may cause liver damage

    Extra Strength TYLENOL® Geltabs, Caplets, or Rapid Release Gels:

    • do not take more than directed (see overdose warning )

    adults and children
    12 years and over
    ·take 2 gelcaps, geltabs or caplets every 4 to 6 hours as needed
    ·do not take more than 8 gelcaps, geltabs or caplets in 24 hours
    ·do not use more than 10 days unless directed by a doctor
    children under
    12 years
    do not use this adult product in children under 12 years of age; this will provide more than the recommended dose (overdose) of TYLENOL® and may cause liver damage

    Extra Strength TYLENOL® Adult Liquid:

    • do not take more than directed (see overdose warning )

    adults and children
    12 years and over
    ·take 2 tablespoons (tbsp.) in dose cup provided every 4 to 6 hours as needed
    ·do not take more than 8 tablespoons in 24 hours
    ·do not use more than 10 days unless directed by a doctor
    children under
    12 years
    do not use this adult product in children under 12 years of age; this will provide more than the recommended dose (overdose) of TYLENOL® and may cause liver damage

    Extra Strength TYLENOL® EZ Tabs:

    • do not take more than directed (see overdose warning )

    adults and children
    12 years and over
    ·take 2 tablets every 4 to 6 hours as needed
    ·do not take more than 8 tablets in 24 hours
    ·do not use for more than 10 days unless directed by a doctor
    children under
    12 years
    do not use this adult product in children under 12 years of age; this will provide more than the recommended dose (overdose) of TYLENOL® and may cause liver damage

    Extra Strength TYLENOL® Cool Caplets:

    • do not take more than directed (see overdose warning )

    adults and children
    12 years and over
    ·take 2 caplets every 4 to 6 hours as needed
    ·swallow whole - do not crush, chew, or dissolve
    ·do not take more than 8 caplets in 24 hours
    children under
    12 years
    do not use this adult Extra Strength product in children under 12 years of age; this will provide more than the recommended dose (overdose) of TYLENOL® and may cause liver damage

    TYLENOL® 8 Hour Extended Release Geltabs/Caplets

    • do not take more than directed (see overdose warning )

    adults and children 12 years and over ·take 2 geltabs/caplets every 8 hours with water
    ·swallow whole - do not crush, chew or dissolve
    ·do not take more than 6 geltabs/caplets in 24 hours
    ·do not use for more than 10 days unless directed by a doctor
    children under 12 years ·do not use

    TYLENOL® Arthritis Pain Extended Release Geltabs/Caplets

    • do not take more than directed (see overdose warning )

    adults ·take 2 geltabs or caplets every 8 hours with water
    ·swallow whole - do not crush, chew or dissolve
    ·do not take more than 6 geltabs or caplets in 24 hours
    ·do not use for more than 10 days unless directed by a doctor
    under 18 years of age ·ask a doctor

    WARNINGS

    Regular Strength TYLENOL® Tablets, Extra Strength TYLENOL® Geltabs, Caplets, Cool Caplets, Rapid Release Gels, Extra or Strength TYLENOL® Liquid

    Alcohol warning:    If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take acetaminophen or other pain relievers/fever reducers. Acetaminophen may cause liver damage.

    Do not use:

    • with any other product containing acetaminophen.

    Stop use and ask a doctor if:

    • new symptoms occur
    • redness or swelling is present
    • pain gets worse or lasts for more than 10 days
    • fever gets worse or lasts for more than 3 days

    If pregnant or breast-feeding , ask a health professional before use.

    Keep out of reach of children.

    Overdose warning:    Taking more than the recommended dose (overdose) may cause liver damage. In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

    TYLENOL® Arthritis Pain Extended Release Geltabs/Caplets and Extra Strengrh TYLENOL® EZ Tabs:

    Alcohol warning:    If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take acetaminophen or other pain relievers/fever reducers. Acetaminophen may cause liver damage.

    Do not use

    • with any other product containing acetaminophen.

    Stop use and ask a doctor if

    • new symptoms occur
    • redness or swelling is present
    • pain gets worse or lasts for more than 10 days

    If pregnant or breast-feeding, ask a health professional before use.

    Keep out of reach of children.

    Overdose warning:    Taking more than the recommended dose (overdose) may cause liver damage. In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

    TYLENOL® 8 Hour Extended Release Geltab/Caplets:

    Alcohol warning:    If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take acetaminophen or other pain relievers/fever reducers. Acetaminophen may cause liver damage.

    Do not use

    • with any other product containing acetaminophen.

    Stop use and ask a doctor if

    • new symptoms occur
    • redness or swelling is present
    • pain gets worse or lasts for more than 10 days
    • fever gets worse or lasts for more than 3 days.

    If pregnant or breast-feeding, ask a health professional before use.

    Keep out of reach of children.

    Overdose warning:    Taking more than the recommended dose (overdose) may cause liver damage. In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

    Other Information:

    Regular Strength TYLENOL® Tablets

    • do not use if carton is opened or red neck wrap or foil inner seal imprinted with "Safety Seal®" is broken
    • store between 20-25°C (68-77°F)
    • see end panel for lot number and expiration date

    Extra Strength TYLENOL® Gelcaps, Geltabs, Caplets, Cool Caplets, EZ Tabs, or Rapid Release Gels:

    • do not use if carton is opened or neck wrap or foil inner seal imprinted with "Safety Seal®" is broken or missing
    • store between 20-25°C (68-77°F) ( Caplet, Cool Caplets and EZ Tabs )
    • store between 20-25°C (68-77°F); avoid high humidity ( Geltab and Rapid Release Gel )
    • see end panel for lot number and expiration date

    Extra Strength TYLENOL® Adult Liquid

    • each tablespoon contains: sodium 9 mg
    • do not use if carton is opened, or if bottle wrap or foil inner seal imprinted "Safety Seal®" is broken or missing.
    • store between 20-25°C (68-77°F)
    • see bottom panel for lot number and expiration date

    TYLENOL® Arthritis Pain Extended Release Geltabs/Caplets and TYLENOL® 8 Hour Extended Release Geltabs/Caplets

    • do not use if carton is opened or neck wrap or foil inner seal with "Safety Seal®" is broken
    • store at 20-25°C (68-77°F)
    • avoid excessive heat at 40°C (104°F)

    TYLENOL® Arthritis Pain Extended Release Geltab and TYLENOL® 8 Hour Geltab

    · see end panel for lot number and expiration date

    PROFESSIONAL INFORMATION :
    OVERDOSAGE INFORMATION FOR ALL ADULT TYLENOL PRODUCTS

    Acetaminophen:    Acetaminophen in massive overdosage may cause hepatic toxicity in some patients. In adults and adolescents (>/= 12 years of age), hepatic toxicity may occur following ingestion of greater than 7.5 to 10 grams over a period of 8 hours or less. Fatalities are infrequent (less than 3-4% of untreated cases) and have rarely been reported with overdoses of less than 15 grams. In children (<12 years of age), an acute overdosage of less than 150 mg/kg has not been associated with hepatic toxicity. Early symptoms following a potentially hepatotoxic overdose may include: nausea, vomiting, diaphoresis and general malaise. Clinical and laboratory evidence of hepatic toxicity may not be apparent until 48 to 72 hours postingestion. In adults and adolescents, any individual presenting with an unknown amount of acetaminophen ingested or with a questionable or unreliable history about the time of ingestion should have a plasma acetaminophen level drawn and be treated with N -acetylcysteine. For full prescribing information, refer to the N -acetylcysteine package insert. Do not await results of assays for plasma acetaminophen levels before initiating treatment with N -acetylcysteine. The following additional procedures are recommended: Promptly initiate gastric decontamination of the stomach. A plasma acetaminophen assay should be obtained as early as possible, but no sooner than four hours following ingestion. If an acetaminophen extended release product is involved, it may be appropriate to obtain an additional plasma acetaminophen level 4-6 hours following the initial acetaminophen level. If either acetaminophen level plots above the treatment line on the acetaminophen overdose nomogram, N -acetylcysteine treatment should be continued for a full course of therapy. Liver function studies should be obtained initially and repeated at 24-hour intervals. Serious toxicity or fatalities have been extremely infrequent following an acute acetaminophen overdose in young children, possibly because of differences in the way they metabolize acetaminophen. In children, the maximum potential amount ingested can be more easily estimated. If more than 150 mg/kg or an unknown amount was ingested, obtain a plasma acetaminophen level as soon as possible, but no sooner than 4 hours following ingestion. If an acetaminophen extended release product is involved, it may be appropriate to obtain an additional plasma acetaminophen level 4-6 hours following the initial acetaminophen level. If either acetaminophen level plots above the treatment line on the acetaminophen overdose nomogram, N -acetylcysteine treatment should be initiated and continued for a full course of therapy. If an assay cannot be obtained and the estimated acetaminophen ingestion exceeds 150 mg/kg, dosing with N -acetylcysteine should be initiated and continued for a full course of therapy. For additional emergency information, call your regional poison center or call the Rocky Mountain Poison Center toll-free, (1-800-525-6115).

    Our adult Tylenol® combination products contain active ingredients in addition to acetaminophen. The following is basic overdose information regarding those ingredients.

    Chlorpheniramine: Chlorpheniramine toxicity should be treated as you would an anthihistamine/anticholinergic overdose and is likely to be present within a few hours after acute ingestion.

    Dextromethorhphan: Acute dextromethorphan overdose usually does not result in serious signs and symptoms unless massive amounts have been ingested. Signs and symptoms of a substantial overdose may include nausea and vomiting, visual disturbances, CNS disturbances and urinary retention.

    Diphenhydramine: Diphenhydramine toxicity should be treated as you would an antihistamine/anticholinergic overdose and is likely to be present within a few hours after acute ingestion.

    Doxylamine:    Doxylamine toxicity should be treated as you would an antihistamine/anticholinergic overdose and is likely to be present within a few hours after acute ingestion.

    Guaifenesin:    Guaifenesin should be treated as a nontoxic ingestion.

    Pamabrom:    Acute overexposure of diuretics is primarily associated with fluid and electrolyte loss. Fluid loss should be treated with the appropriate intravenous and/or oral fluids.

    Pseudoephedrine: Symptoms from pseudoephedrine overdose consist most often of mild anxiety, tachycardia and/or mild hypertension. Symptoms usually appear within 4 to 8 hours of ingestion and are transient, usually requiring no treatment.

    For additional emergency information, please contact your local poison control center.

    Alcohol Information: Chronic heavy alcohol abusers may be at increased risk of liver toxicity from excessive acetaminophen use, although reports of this event are rare. Reports usually involve cases of severe chronic alcoholics and the dosages of acetaminophen most often exceed recommended doses and often involve substantial overdose. Healthcare professionals should alert their patients who regularly consume large amounts of alcohol not to exceed recommended doses of acetaminophen.

    Inactive Ingredients:

    Regular Strength TYLENOL® Tablets: cellulose, corn starch, magnesium stearate, sodium starch glycolate.

    Extra Strength TYLENOL® Caplets: carnauba wax, castor oil, cellulose, corn starch, FD&C red #40, hypromellose, magnesium stearate, polyethylene glycol, sodium starch glycolate, titanium dioxide. Cool Caplets (LP): contains one or more of these ingredients castor oil, cellulose, corn starch, FD&C red #40, hypromellose, magnesium stearate, polyethylene glycol, sodium starch glycolate, titanium dioxide or Cool Caplets (BASF): carnauba wax, castor oil, cellulose, corn starch, FD&C red #40, hypromellose, magnesium stearate, sodium starch glycolate, titanium dioxide. EZ Tabs: carnauba wax, cellulose, corn starch, D&C yellow #10, D&C red #40, FD&C red #6, iron oxide, magnesium stearate, polyethylene glycol, polyvinyl alcohol, sodium starch glycolate, sucralose, talc, titanium dioxide. Geltabs : benzyl alcohol, butylparaben, castor oil, cellulose, corn starch, D&C Yellow #10, edetate calcium disodium, FD&C Blue #1, FD&C Blue #2, FD&C Red #40, gelatin, hypromellose, magnesium stearate, methylparaben, propylparaben, sodium lauryl sulfate, sodium propionate, sodium starch glycolate, titanium dioxide. Rapid Release Gels: benzyl alcohol, black iron oxide, butylparaben, cellulose, corn starch, D&C yellow #10, edetate calcium disodium, FD&C blue #2, FD&C red #40 gelatin, hypromellose, magnesium stearate, methylparaben, polyethylene glycol, polysorbate 80, propylparaben, red iron oxide, sodium lauryl sulfate, sodium propionate, sodium starch glycolate, titanium dioxide, yellow iron oxide.

    Extra Strength TYLENOL® Adult Liquid: citric acid, corn syrup, D&C Red #33, FD&C Red #40, flavor, polyethylene glycol, purified water, saccharin sodium, sodium benzoate, sorbitol

    TYLENOL® Arthritis Pain Extended Release Caplets : corn starch, hydroxyethyl cellulose, hypromellose, magnesium stearate, microcrystalline cellulose, povidone, powdered cellulose, pregelatinized starch, sodium starch glycolate, titanium dioxide, triacetin. Geltabs : benzyl alcohol, butylparaben, castor oil, cellulose, corn starch, edetate calcium disodium, FD&C Blue #1, FD&C Blue #2, gelatin, hydroxyethyl cellulose, hypromellose, magnesium stearate, methylparaben, povidone, propylparaben, sodium lauryl sulfate, sodium propionate, sodium starch glycolate, titanium dioxide.

    Tylenol 8 Hour Extended Release Caplets : corn starch, D&C yellow #10, FD&C red #40, FD&C yellow #6, hydroxyethyl cellulose, magnesium stearate, microcrystalline cellulose, polyethylene glycol, polyvinyl alcohol, povidone, powdered cellulose, pregelantinized starch, sodium starch glycolate, sucralose, talc, titanium dioxide. Tylenol 8 Hour Extended Release Caplets (White) : corn starch, hydroxyethyl cellulose, hypromellose, magnesium stearate, microcrystalline cellulose, povidone, powdered cellulose, pregelantinized starch, sodium starch glycolate, titanium dioxide, triacetin. Geltabs : benzyl alcohol, butylparaben, castor oil, cellulose, corn starch, edetate calcium disodium, FD&C Blue #1, FD&C Blue #2, FD&C Red #40, gelatin, hydroxyethyl cellulose, hypromellose, magnesium stearate, methylparaben, povidone, propylparaben, sodium lauryl sulfate, sodium propionate, sodium starch glycolate, titanium dioxide

    HOW SUPPLIED

    Regular Strength TYLENOL® Tablets: (colored white, scored, imprinted "TYLENOL" and "325")--tamper-evident bottles of 100.

    Extra Strength TYLENOL® Caplets: (colored white, imprinted "TYLENOL 500 mg")--vials of 10, and tamper-evident bottles of 8, 16, 40, 325, 24, 50, 100, 150, and 250. Cool Caplets 8, 24, 50, 100, 150, 250. Geltabs (colored yellow and red, imprinted "Tylenol 500") tamper-evident bottles of 24, 50, 40, 100, and 150. Rapid Release Gels (colored red and light blue with an exposed grey band; gelcaps are imprinted with "TY 500") tamper-evident bottles of 8, 24, 50, 100, 150, and 290. EZ Tabs (colored red, imprinted "TYLENOL EZ Tabs") tamper-evident bottles of 24, 50, 100, 150, and 250

    Extra Strength TYLENOL® Adult Liquid: Cherry-flavored liquid (colored red) 8 fl. oz. tamper-evident bottle with child resistant safety cap and special dosage cup.

    TYLENOL® Arthritis Pain Extended Release Caplets: (colored white, engraved "TYLENOL ER") tamper-evident bottles of 24, 50, and 100, 150, 250 and 290

    TYLENOL® 8 Hour Extended Release Geltabs: (colored white and red, imprinted "8 HOUR") tamper-evident bottles of 20, 40 and 80. Caplets: (colored red, imprinted "8 hour") available in 24's, 50's, 100's, 150's and 200's.













    - To bookmark this page (add it to your favorites), please click the image to the left.
    - If you wish to link to this page, you can do so by referring to the URL address below this line.

    https://theodora.com/drugs/extra_strength_tylenol_adult_liquid_pain_reliever_regular_strength.html

    This page was last modified 30-JUN-07
    Copyright © 1995-2007 ITA all rights reserved.
    CTR070611